advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Moulton, Alabama, USA:

For two months, my wife, who has had type 1 diabetes for 35 years, has had severe diarrhea, upset stomach, and vomiting. She is under the care of our family doctor who seems to be at a loss, and we've tried antibiotics, etc. Can prolonged diabetes cause this type of intestinal distress?

Answer:

There is a condition called diabetic diarrhea. It is generally thought to be a form of neuropathy involving the gut, and severe, debilitating diarrhea can occur. The symptoms are also accompanied by gastroparesis, a condition in which the stomach doesn't empty well. I would suggest your wife speak to her physician about these conditions, get some feedback, and consider consultation with a gastroenterologist.

JTL

DTQ-20021115130425
Original posting 25 Nov 2002
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.